Beta Blocker and Aspirin

I am on 4 different blood pressure medications and my BP is still not adequately controlled.
I was checking the drug interaction web site and I saw that aspirin and tylenol can make my meds hydralazine and beta blocker not work.
Anybody ever had this problem? I did not know this.
Maybe that is the answer as to why my BP is out of control with 4 bp meds. I am losing weight and my BP seems to be going higher.
It also said beta blcoker and calcium channel blocker should not be taken together.

http://www.drugs.com/drug_interactions.php

Bre

Report post

8 replies. Join the discussion

I have been told that any pain medication, aspirin, tylenol and especially NSAIDS can increase your BP. They do most certainly, my systolic pressure is 20-25 points higher when I take over the counter pain meds. I take a low dose aspirin in the evening which seems to have no effect. The nurse told me that they can make your body retain fluid, up to 5 lbs, hence the increase in pressure.

Report post

Thanks so much for responding. I really think the Bystolic is causing the spikes because my blood pressure goes through the roof after i take Bystolic.

I stopped taking all of my supplements a week ago just to see if there was an interaction.
Maybe my meds stopped working because i lost more weight. I have an appt with the doc.
He will only be interested in adding more meds.

Bre

Report post

Losing weight should decrease your pressure, what meds and supplements are you on? They can interact. I commend you on losing weight, I cannot lose a pound on these meds. Beta blockers slow the pulse hence slow the metabolism.

Report post

It's funny to see this. I have high blood pressure and I'm a couple of different meds. My drs always think that I don't take my medicine. I also take alot of tylenol. I have alot of headaches or I just feel achy. I will now ask my dr about this.
Chris

Report post

sspahn, Wow that is really interesting about the aspirin & increase in BP. I never heard that before & never suspected it- but perhaps there is a link. I never had hi BP before my MI, but now mine is a bit on the high side & I always wonder why. Maybe if my doc lets me stop the aspirin...I'd love to stop it just because of my brusiing. I will have to do more research on this.

Brebre, I'm surprised they give you multiple meds for the hi BP- altho I think i have heard that docs prefer to give lower doses. Maybe in your case the mix is less effective than a higher dose of just 1 or 2 bp meds. Maybe you just have to talk to your doc & try a different recipe of the meds. I am sorry I to hear you are struggling with this.

Report post

Hi Confusion,
I take Indur and Hydralazine {Bidil) for the CHF and Cardiomayapthy. I only take Bystolic and Norvasc for the high blood pressure. I didnt take the Bystolic yesterday and my BP was 20 points lower. I will continue to monitor it.

Bre

Report post

Hello! I am taking coreg (beta blocker) & diovan, and a baby aspirin...oh my this bruising is horrible. I couldn't figure out what was going on then I read where this low dose of baby aspirin can do this. I had my blood drawn and my arm looks like I've been beaten...lol! I hate this.

Report post

OK, so now the aspirin that I have been told to take to thin my blood will raise my BP. When will it ever end that one drug causes problems that have to be fixed by another drug? I had been taking 500 mg of asprin for 12 years before my HA. Was that what was causing my high BP for most of those years? Admittedly it had caffeine in it and I know that can raise BP but this drug was actually suggested to me as I left the hospital after my HA. Jeez.....

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.